Alert archive / Florida / Flash Flood Warnings in 2024
Flash Flood Warning 38, NWS Tallahassee, FL
NWS Tallahassee, FL issued this flash flood warning at Jun 2, 2024, 4:17 PM CDT for Gulf County, Florida. It was in force for 88 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 2, 2024, 4:17 PM CDT (21:17 UTC)
- Expired
- Jun 2, 2024, 5:45 PM CDT
- In force
- 88 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Flood severity
- None
County Gulf County, FL
The radar
The Tallahassee radar (KTLH), 88 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 2, 4:45 PM CDT | FLASH FLOOD | Dalkeith, FL | From June 2nd, the public reported flooding in the Dalkeith area from heavy rainfall in a short period of time. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 28 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 9.3 hours before the alert went out and 334 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 1046 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
348
WGUS52 KTAE 022117
FFWTAE
FLC045-022245-
/O.NEW.KTAE.FF.W.0038.240602T2117Z-240602T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tallahassee FL
417 PM CDT Sun Jun 2 2024
The National Weather Service in Tallahassee has issued a
* Flash Flood Warning for...
Central Gulf County in the panhandle of Florida...
* Until 545 PM CDT /645 PM EDT/.
* At 417 PM CDT /517 PM EDT/, Doppler radar indicated thunderstorms
producing heavy rain across the warned area. Between 3 and 4
inches of rain have fallen. Additional rainfall amounts of 1 to 2
inches are possible in the warned area. Flash flooding is ongoing
or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Dalkeith, Honeyville, Willis Landing and White City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3008 8513 3007 8514 3006 8514 3004 8514
3004 8513 3002 8511 3002 8510 3001 8509
3001 8508 3001 8507 2991 8506 2986 8523
3004 8525 3008 8524 3009 8514
FLASH FLOOD...RADAR INDICATED
$$
42-DVDWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood warning went out at Jun 2, 2:16 PM CDT, 2 hours 1 minute earlier.
Area forecast discussion, Jun 2, 2:16 PM CDT, 2 hours 1 minute before
Area Forecast Discussion
National Weather Service Tallahassee FL
316 PM EDT Sun Jun 2 2024
...New NEAR TERM, SHORT TERM, LONG TERM, AVIATION, MARINE, FIRE WEATHER, HYDROLOGY...
.NEAR TERM...
(Through Monday)
Issued at 248 PM EDT Sun Jun 2 2024
Monday will likely have slightly less shower and thunderstorm
coverage compared to Sunday, as any perturbations in the mid and
upper levels look to be far enough removed from the region, that
upper level forcing for ascent will be minimal. This means that most
storms will develop off of the more typical summer time diurnally-
driven sea breeze circulation. Showers and thunderstorms offshore in
the early morning hours Monday will eventually dissipate before
enough diurnal heating allows for the sea breeze circulation to
switch from the nocturnal land-breeze circulation, and develop
showers and thunderstorms just inland of coastal areas. These storms
will likely ride the sea breeze inland through the afternoon and
evening before dissipating just after sunset. PWATs will generally
be on the threshold (1.4-1.5 inches) for storms to develop on
Monday; however, enough dry air through the mid levels will lead to
DCAPE values ranging from 800-1000 J/Kg. This combined with an
unstable airmass with CAPE values around 1000-2000 J/Kg will allow
for some storms to produce strong gusty winds from thunderstorm
downbursts.
Highs Monday look to climb into the low 90s, with lows starting out
in the upper 60s areawide.
&&
.SHORT TERM...
(Monday night through Tuesday night)
Issued at 248 PM EDT Sun Jun 2 2024
Mid-level ridging looks to remain in place across the Eastern
Seaboard limiting the spatial extent of convective activity. Given
any diurnally-forced storm that gets strong enough to push through mid-
level dry air, strong downburst winds could be possible.
Otherwise, expect most shower/storm activity to be along the sea
breeze.
Expect overnight lows generally in the upper 60s to low 70s with
daytime highs generally in the upper 80s to low 90s.
&&
.LONG TERM...
(Wednesday through Saturday)
Issued at 248 PM EDT Sun Jun 2 2024
An area of low pressure across the northern Plains looks move
towards the Mid-Atlantic states throughout the long term. A
shortwave moving ahead of the associated upper-level trough, looks
to send a PV streamer south across the southeast US, before
establishing NW flow behind it. PV streamers in this environment
generally come along with MCS's. We'll have to see how this
evolves, but there is the potential for one late Wednesday into
Thursday morning.
Looking at this weekend and beyond, with a synoptic pattern
change where we have a ridge to the west and a trough to our
northeast, we'll be in the firing line for more MCS's. The so-
called "ring of fire" could send several MCS's our way next week.
Stay tuned, and come back for updates on how the large-scale
evolves over the next week.
Expect daytime highs generally in the 90s with overnight lows
generally in the low 70s.
&&
.AVIATION...
(18Z TAFS)
Issued at 248 PM EDT Sun Jun 2 2024
Showers and thunderstorms have started to develop across the area
today. This will likely cause brief periods of MVFR restrictions if
they go over an airport. All terminals are carrying VCTS through the
evening until storms begin to dissipate across the area. There is
some signal that IFR to LIFR CIGs look to develop at ABY and DHN
during the early morning hours Monday. All other terminals look to
remain VFR through the period. Isolated to scattered showers and
thunderstorms look possible again on Monday afternoon; however,
coverage is not expected to be as high.
&&
.MARINE...
Issued at 248 PM EDT Sun Jun 2 2024
Generally light southeasterly winds are expected through mid- week
as high pressure sets up over the western Atlantic. Winds will
become more southwesterly to westerly late in the week as a cold
front approaches the area. Seas will generally be 1 to 3 feet for
the next several days.
&&
.FIRE WEATHER...
Issued at 248 PM EDT Sun Jun 2 2024
Outside of low dispersions, there are no fire weather concerns
across the region on Monday. Dispersions are forecast to be low,
primarily because winds will remain rather light and variable
(around 5 mph) out of the south on Monday. Although mixing heights
will generally climb to around 5000 ft, these light winds are
keeping dispersions relatively low. Minimum RH values will only fall
into the upper 40s to low 50s. Showers and thunderstorms look
possible again for coastal and slightly interior locations as the
sea breeze will initiate storms in the early afternoon, and is
expected to surge inland throughout the evening. These storms and
the sea breeze may lead to sudden and abrupt wind shifts along with
the threat of lightning. Outside of these concerns, there are no
other fire weather concerns at this time.
&&
.HYDROLOGY...
Issued at 248 PM EDT Sun Jun 2 2024
Diurnal pop-up thunderstorms could lead to localized flooding
concerns where slow moving storms could produce several inches of
rainfall. Otherwise, there are currently no river flooding concerns.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 68 90 70 91 / 30 70 20 50
Panama City 72 87 72 88 / 30 50 10 30
Dothan 68 88 69 91 / 70 50 10 40
Albany 67 89 70 91 / 90 40 10 40
Valdosta 68 90 70 92 / 20 50 20 50
Cross City 67 90 68 93 / 20 70 30 50
Apalachicola 73 85 74 86 / 30 50 20 30
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Monday morning for FLZ108-112-114-
115.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...Bunker
SHORT TERM...Oliver
LONG TERM....Oliver
AVIATION...Bunker
MARINE...Oliver
FIRE WEATHER...Bunker
HYDROLOGY...OliverIn the hours before
Local storm report, Jun 2, 2:35 PM CDT, 1 hour 42 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
335 PM EDT Sun Jun 2 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0216 PM Tstm Wnd Dmg 2 NW Tully 30.12N 84.40W
06/02/2024 Wakulla FL Utility Company
An object blew into power lines and resulted
in a power outage along Mathers Farm Road
via Duke Energy outage map.
&&Special weather statement, Jun 2, 2:51 PM CDT, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
351 PM EDT Sun Jun 2 2024
FLZ017-GAZ156>158-022045-
Leon FL-Decatur GA-Grady GA-Thomas GA-
351 PM EDT Sun Jun 2 2024
...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN LEON...EAST CENTRAL
DECATUR...GRADY AND THOMAS COUNTIES THROUGH 445 PM EDT...
At 351 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Whigham to 11 miles southwest of
Thomasville. Movement was northeast at 20 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Cairo, Thomasville, Ochlocknee, Pavo, Coolidge, Whigham, Barwick,
Climax, Thomasville Municipal A/P, Capel, Dillon, Enon, Rocky Hill,
Merrillville, Chastain, Harrells Still, Princes Still, Peoples Still,
Quality, and Nickleville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3089 8374 3067 8399 3067 8401 3065 8401
3058 8411 3086 8447 3108 8438 3108 8401
3104 8400 3104 8380 3103 8379 3103 8378
3104 8378 3104 8374
TIME...MOT...LOC 1951Z 220DEG 19KT 3086 8438 3072 8411
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
16-WORSTERSpecial weather statement, Jun 2, 3:02 PM CDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
402 PM EDT Sun Jun 2 2024
FLZ015-115-022045-
Inland Franklin FL-Coastal Franklin FL-
402 PM EDT Sun Jun 2 2024
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL FRANKLIN COUNTY THROUGH
445 PM EDT...
At 402 PM EDT, Doppler radar was tracking a strong thunderstorm near
Carrabelle, moving southwest at 10 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Carrabelle, St George Island, Eastpoint, Apalachicola, Franklin,
Carrabelle Beach, Royal Bluff, High Bluff, Yent Place, St George
Island St Pk, Green Point, Creels, and Hays Place.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2961 8499 2982 8500 2996 8476 2983 8461
2963 8477 2961 8480
TIME...MOT...LOC 2002Z 046DEG 10KT 2985 8475
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
42-DVDSpecial weather statement, Jun 2, 3:08 PM CDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
408 PM EDT Sun Jun 2 2024
FLZ014-026-022100-
Liberty FL-Inland Gulf FL-
408 PM EDT Sun Jun 2 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN GULF AND
SOUTHWESTERN LIBERTY COUNTIES THROUGH 500 PM EDT/400 PM CDT/...
At 408 PM EDT/308 PM CDT/, Doppler radar was tracking a strong
thunderstorm near Wewahitchka, or 20 miles northeast of Port St. Joe,
moving northeast at 5 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Stonemill Creek, Orange, Wewahitchka, Honeyville, Chipola Cutoff,
Central City, Red Hill, Kern, Wilma, Lewis, Sumatra, Willis Landing,
and Dalkeith.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3013 8532 3020 8516 3020 8512 3022 8511
3021 8510 3023 8509 3023 8508 3025 8508
3026 8506 3027 8506 3027 8499 3018 8490
3001 8489 3001 8500 2998 8502 2989 8523
TIME...MOT...LOC 2008Z 243DEG 5KT 3007 8512
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
42-DVDLocal storm report, Jun 2, 3:15 PM CDT, 1 hour 2 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
415 PM EDT Sun Jun 2 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM Tstm Wnd Dmg Medart 30.08N 84.38W
06/02/2024 Wakulla FL Utility Company
An object blew into power lines and resulted
in a power outage via Duke Energy outage
map.
&&Special weather statement, Jun 2, 3:26 PM CDT, 51 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
426 PM EDT Sun Jun 2 2024
FLZ011-013-014-016-026-022115-
Liberty FL-Gadsden FL-Calhoun FL-Inland Gulf FL-Jackson FL-
426 PM EDT Sun Jun 2 2024
...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN JACKSON...
NORTHWESTERN GULF AND CALHOUN COUNTIES IN THE PANHANDLE OF FLORIDA...
NORTHWESTERN GADSDEN AND NORTHWESTERN LIBERTY COUNTIES IN BIG BEND
FLORIDA THROUGH 515 PM EDT/415 PM CDT/...
At 425 PM EDT/325 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 6 miles west of
Chattahoochee to near Stonemill Creek. Movement was north at 10 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Blountstown, Marianna, Chattahoochee, Orange, Sneads, Bristol, Grand
Ridge, Altha, Rock Bluff, Moose Pond, Clarksville, Ocheesee, Selman,
Abe Springs, Vilas, Central City, Chipola, Camps Head, Scotts Ferry,
and Kennys Mill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3057 8538 3057 8536 3079 8533 3082 8494
3075 8491 3071 8486 3071 8483 3019 8485
3013 8539
TIME...MOT...LOC 2025Z 187DEG 8KT 3072 8495 3017 8512
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
42-DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 12:26 PM CDT | Special Weather Statement | TAE | Wakulla | 34 min |
| Jun 2, 12:53 PM CDT | Special Weather Statement | TAE | Wakulla | 67 min |
| Jun 2, 12:57 PM CDT | Areal Flood Advisory | TAE | Wakulla | 86 min |
| Jun 2, 1:16 PM CDT | Severe Thunderstorm Warning | TAE | Franklin, Liberty, Wakulla | 36 min |
| Jun 2, 1:42 PM CDT | Special Weather Statement | TAE | Leon | 63 min |
| Jun 2, 3:02 PM CDT | Special Marine Warning | TAE | 88 min | |
| Jun 2, 3:02 PM CDT | Special Weather Statement | TAE | Franklin | 43 min |
| Jun 2, 3:08 PM CDT | Special Weather Statement | TAE | Gulf | 52 min |
| Jun 2, 3:26 PM CDT | Special Weather Statement | TAE | Calhoun, Jackson, Liberty | 49 min |
| Jun 2, 3:36 PM CDT | Areal Flood Advisory | TAE | Gulf, Liberty | 114 min |
| Jun 2, 3:54 PM CDT | Areal Flood Advisory | TAE | Calhoun, Jackson, Liberty | 2 hr |
| Jun 2, 4:27 PM CDT | Flash Flood Warning | TAE | Calhoun | 93 min |
Nearby
Flash Flood Warnings in Florida, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.